Economics at your fingertips  

A characterization of quasi-perfect equilibria

Nicola Gatti, Mario Gilli () and Alberto Marchesi

Games and Economic Behavior, 2020, vol. 122, issue C, 240-255

Abstract: We provide a characterization of quasi-perfect equilibria in n-player games, showing that any quasi-perfect equilibrium can be obtained as limit point of a sequence of Nash equilibria of a certain class of perturbed games in sequence form, and any limit point of a sequence of Nash equilibria of these perturbed games is a quasi-perfect equilibrium. We prove that, in games with three or more players, we need trembles defined as rational functions of the perturbation magnitude ε, whereas, in two-player games with nature, trembles expressed in terms of polynomial functions of ε suffice. Exploiting the relationship between sequence form and extensive form, we also provide a similar characterization in terms of perturbed games in extensive form, though not compliant with Selten's definition of perturbed game.

Keywords: Quasi-perfect equilibrium; Characterization; Trembles; Games in sequence form (search for similar items in EconPapers)
JEL-codes: C61 C63 C72 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On the characterization of quasi-perfect equilibria (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.geb.2020.04.012

Access Statistics for this article

Games and Economic Behavior is currently edited by E. Kalai

More articles in Games and Economic Behavior from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2023-01-03
Handle: RePEc:eee:gamebe:v:122:y:2020:i:c:p:240-255